Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 138, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 23, 2005, 6:42 PM CDT for Henry County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2005, 6:42 PM CDT (23:42 UTC)
- Expired
- Jul 23, 2005, 7:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 81 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:10 PM CDT | TSTM WND DMG | Coal, MO | TREE KNOCKED DOWN ON U HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 232343
SVREAX
MOC083-240015-
/O.NEW.KEAX.SV.W.0138.050723T2342Z-050724T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 PM CDT SAT JUL 23 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 715 PM CDT
* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TIGHTWAD...OR 10 MILES WEST OF WARSAW...AND MOVING NORTHWEST AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TIGHTWAD BY 650 PM CDT.
COAL BY 710 PM CDT.
THE TOWN OF BROWNINGTON IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3820 9361 3821 9352 3846 9353 3828 9381
3822 9378
$$
DB2 follow-up statements
000
WWUS53 KEAX 232350
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
649 PM CDT SAT JUL 23 2005
MOC083-240015-
/O.CON.KEAX.SV.W.0138.000000T0000Z-050724T0015Z/
HENRY MO-
649 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN HENRY
COUNTY UNTIL 715 PM CDT...
AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR TIGHTWAD...OR 12 MILES WEST OF WARSAW...MOVING NORTHWEST
AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COAL BY 655 PM CDT.
IF ON OR NEAR TRUMAN LAKE GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3820 9361 3821 9352 3846 9353 3828 9381
3822 9378
$$
DB000
WWUS53 KEAX 240003
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
703 PM CDT SAT JUL 23 2005
MOC083-240015-
/O.CON.KEAX.SV.W.0138.000000T0000Z-050724T0015Z/
HENRY MO-
703 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN HENRY
COUNTY UNTIL 715 PM CDT...
AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR TIGHTWAD...OR 12 MILES SOUTHEAST OF CLINTON...MOVING
NORTHWEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COAL BY 715 PM CDT.
IF ON OR NEAR TRUMAN LAKE GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3820 9361 3821 9352 3846 9353 3828 9381
3822 9378
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:17 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 23, 3:17 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 317 PM CDT SAT JUL 23 2005 ...EXCESSIVE HEAT WARNING THROUGH 7 PM MONDAY... .DISCUSSION... THE RIDGE AXIS IS DRAPED ACROSS THE CENTRAL PLAINS THIS AFTERNOON. THIS HAS ALLOWED THE SUN TO BEAT DOWN ACROSS KANSAS AND NORTHERN MISSOURI WITHOUT ANY CLOUD COVER TO MODERATE HEATING. TEMPERATURES HAVE BEEN FAST TO RESPOND AS A RESULT...WITH HEAT INDICES BREAKING THE 105 MARK BY 1 PM. LITTLE RELIEF IS IN THE OFFING AS THE RIDGE IS SHIFTS EAST OVERNIGHT. GFS/UKMET/NAM ALL SHOW A SLIGHT COOLING IN THE ATMOSPHERIC COLUMN AS WE MOVE INTO SUNDAY. THIS SHOULD TAKE THE EDGE OFF HIGH TEMPS...BUT NOT ENOUGH TO GET US OUT FROM UNDER THE NEED FOR A HEAT ADVISORY THROUGH TOMORROW. CLOUD COVER FROM THE APPROACHING FRONT...AND MODERATION OF THE AIR MASS TEMPERATURES PROFILE SHOULD BRING AFTERNOON HIGHS BACK INTO THE UPPER 90S FOR NORTHERN MISSOURI MONDAY. TEMPERATURES COULD STILL BE TICKLING THE TRIPLE DIGIT NUMBERS FROM SEDALIA SOUTHWEST THROUGH CLINTON AND BUTLER. HOWEVER...WITH MOISTURE POOLING AHEAD OF AN APPROACHING FRONT...HEAT INDICES SHOULD STILL BE REACHING ABOVE 105 ACROSS AREAS FROM ST JOSEPH TO MACON SOUTH MONDAY AFTERNOON. COUNTIES TO THE NORTH OF THIS LINE MIGHT HAVE A HARD TIME REACHING 105...BUT THEY WONT BE FAR AWAY. SO...WITH THIS BEING OUR THIRD DAY OF 105 OR GREATER HEAT INDICES...I WILL GO AHEAD AND BUMP OUR HEAT ADVISORY TO AN EXCESSIVE HEAT WARNING...EXTENDING IT FROM SUNDAY NIGHT TO MONDAY NIGHT. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE TRANSITION IN THE LONGWAVE PATTERN THROUGH NEXT WEEK. A STRENGTHENING UPPER LOW OVER THE ALEUTIAN CHAIN WILL HELP PUSH THE HOT UPPER HIGH FROM THE CENTRAL US TOWARD THE SOUTHEASTERN US. LOWERING HEIGHTS OVER THE NORTHERN PLAINS WILL ALLOW A COLD FRONT TO MOVE SLOWLY THROUGH THE CENTRAL US TUESDAY AND WEDNESDAY. THE ECMWF, GFS, AND UKMET ARE IN GOOD AGREEMENT WITH THE TIMING OF THE FRONT. 850 MB MOISTURE IS PROGGED TO POOL AHEAD OF THE FRONT WITH DEWPOINTS FORECAST TO REACH 14 C TO 16 C SO CHANCES FOR WIDESPREAD THUNDERSTORMS LOOK GOOD TUESDAY AND TUESDAY NIGHT. IVE INCREASED PRECIPITATION CHANCES TO 50 PERCENT CORRESPONDING TO THE PROJECTED TIMING IN THE FRONT TUESDAY INTO TUESDAY EVENING. IF THE DETAILS OF THE GFS ARE RIGHT, LOCALIZED HEAVY RAIN IS A POSSIBILITY. THE MODEL FORECASTS DECENT LOW LEVEL FLOW INTO THE SLOW MOVING FRONT OVER EASTERN KANSAS TUESDAY AND TUESDAY NIGHT WHICH IS A FAVORABLE SET UP FOR TRAINING THUNDERSTORMS FOR EASTERN KANSAS INTO WESTERN MISSOURI. TEMPERATURES TUESDAY, WEDNESDAY AND THURSDAY ARE TRICKY. FOR NOW I HAVE NOT GONE AS COOL AS THE GFS WOULD SUGGEST ESPECIALLY ON WEDNESDAY. I THINK THAT A SECONDARY WAVE FORECAST BY THE GFS FOR WEDNESDAY INTO WEDNESDAY NIGHT MAY BE SPURIOUS CONVECTIVE FEEDBACK SO CLOUDS ON THE MODEL ARE OVERDONE. CUTTER/KOCH && .PREV DISCUSSION... 1122 AM... SOME MODIFICATIONS TO TEMPERATURES HAVE BEEN MADE TO THE AFTERNOON HOURS. MORNING SOUNDING FORM BOTH TOPEKA AND SPRINGFIELD INDICATE THAT TODAY SHOULD BE EVEN WARMER THAN FRIDAY. THIS IS BACKED UP BY OBSERVATIONS THAT TEMPERATURES THIS MORNING HAVE SO FAR JUMPED UP FASTER THAN YESTERDAY...ESPECIALLY ACROSS NORTHERN MISSOURI WHERE THEY HAD THE BENEFIT OF SOME CLOUDS FRIDAY. IN GENERAL I HAVE ADJUSTED MOST LOCATIONS UP A COUPLE OF DEGREES. THIS PUSHES HEAT INDICES INTO THE 110 TO 115 RANGE FOR THE AFTERNOON HOURS IN LOCATIONS SOUTH OF A LINE RUNNING FROM KIRKSVILLE TO KANSAS CITY...WITH THE FORECAST 115 READINGS EXPECTED TO STOP JUST SHY OF REACHING THE EXCESSIVE HEAT WARNING CRITERIA. CUTTER 130 AM... NO BIG CHANGES TO GOING FORECASTS. UPPER RIDGE SHOULD BE PARKED OVER MISSOURI TODAY...SLIDING A LITTLE FURTHER EAST ON SUNDAY. 850 TEMPERATURES IN THE MID 20S RANGE BOTH DAYS. LITTLE IN THE WAY OF CLOUDINESS TODAY WITH SUBSIDENCE UNDER THIS UPPER RIDGE. MAY SEE A LITTLE MID LEVEL MOISTURE RETURN SUNDAY AFTERNOON WITH RETURN FLOW AROUND UPPER RIDGE STARTING TO OCCUR...BUT SHOULD HAVE LITTLE IMPACT ON TEMPERATURES. MONDAY IS A LITTLE TRICKIER. EXPECT TO SEE A THUNDERSTORM COMPLEX ALONG FRONTAL BOUNDARY ACROSS NEBRASKA AND IOWA SUNDAY NIGHT AND MONDAY MORNING. WOULD EXPECT THESE STORMS TO RIDE ALONG 850 THETA E AXIS AND MBE VECTORS WOULD SUGGEST LITTLE PROPAGATION SOUTHWARD OVERNIGHT...SO WILL KEEP DRY FORECAST GOING THROUGH MONDAY...BUT SOMETHING TO BE WATCHED. THAT CONVECTION SHOULD HELP PUSH THE BOUNDARY A LITTLE FURTHER SOUTH...AND AS NORTHERN STREAM WAVE MOVES BY TO OUR NORTH MONDAY NIGHT...EXPECT STORMS THAT REFIRE ON THIS BOUNDARY TO START IMPACTING EXTREME NORTHERN MISSOURI LATE MONDAY NIGHT...WITH BOUNDARY MOVING SOUTHWARD INTO FORECAST AREA DURING THE DAY ON TUESDAY. THIS SHOULD FINALLY BRING A BREAK IN THE HEAT WAVE. WILL LEAVE HEAT ADVISORY AS IS FOR THE TIME BEING. IT MAY HAVE TO BE EXTENDED INTO MONDAY...BUT MOISTURE RETURN AND THE POSSIBILITY OF A LITTLE MORE CLOUDINESS ON MONDAY MAY KEEP TEMPERATURES A FEW DEGREES COOLER. PC && .EAX WATCHES/WARNINGS/ADVISORIES... KS...EXCESSIVE HEAT WARNING FOR ALL ZONES THROUGH 7 PM MONDAY. MO...EXCESSIVE HEAT WARNING FOR ALL ZONES THROUGH 7 PM MONDAY.
Hazardous weather outlook, Jul 23, 12:55 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1255 PM CDT SAT JUL 23 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 1255 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTERNOON TEMPERATURES WILL RANGE FROM 100 TO 105 OVER EASTERN KANSAS AND NORTHERN MISSOURI THIS AFTERNOON. FACTORING IN MODERATE LEVELS OF HUMIDITY, HEAT INDICES WILL EXCEED 110 DEGREES OVER MOST OF THE OUTLOOK AREA BETWEEN 1 PM AND 6 PM. A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AND MONDAY WILL BE VERY HOT WITH AFTERNOON TEMPERATURES NEAR 100 DEGREES BOTH DAYS. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110. A COLD FRONT WILL BRING COOLER TEMPERATURES TO THE REGION TUESDAY AND WEDNESDAY. HEAT AND HUMIDITY WILL INTERACT WITH THE COLD FRONT TO PRODUCE THUNDERSTORMS CAPABLE OF TORRENTIAL RAIN, DAMAGING WIND GUSTS, AND HAIL. STORMS COULD IMPACT FAR NORTHWESTERN MISSOURI BY LATE MONDAY NIGHT THEN SPREAD SOUTH TUESDAY AND TUESDAY NIGHT. DUE TO THE SLOW PROGRESSION OF THE FRONT, SLOW MOVING STORMS COULD PRODUCE FLASH FLOODING DESPITE OUR DRY SOIL CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED UNTIL LATE MONDAY NIGHT INTO TUESDAY. KOCH
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.